Alert archive / Hawaii / High Surf Warnings in 2016

High Surf Warning 1, NWS Honolulu, HI

January 3, 2016Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Jan 3, 2016, 2:56 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2016, 2:56 PM HST (00:56 UTC)
Expired
Jan 5, 2016, 3:32 AM HST
In force
37 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2016-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2016-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WHHW40 PHFO 040056
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
256 PM HST SUN JAN 3 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL BUILD OVERNIGHT AND PEAK ON MONDAY...
PRODUCING WARNING-LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF
ISLANDS EXPOSED TO THE SWELL. SURF IS EXPECTED TO GRADUALLY
DIMINISH MONDAY NIGHT AND TUESDAY.

HIZ001>003-006>008-012-013-017-020-041430-
/O.UPG.PHFO.SU.Y.0070.000000T0000Z-160104T0400Z/
/O.NEW.PHFO.SU.W.0001.160104T0056Z-160105T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
256 PM HST SUN JAN 3 2016

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF
ADVISORY IS NO LONGER IN EFFECT. 

* SURF...RAPIDLY BUILDING OVERNIGHT...PEAKING ON MONDAY AT 25 TO
  35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND
  KAUAI...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI.
  SURF WILL PEAK AT 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU
  AND MOLOKAI. 

* TIMING...THROUGH MONDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP CURRENTS.
  BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING
  THE HARBOR CHANNEL DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS...
SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN
SAFETY OFFICIALS.

&&

$$

HIZ023-026-041430-
/O.NEW.PHFO.SU.Y.0001.160104T0100Z-160105T0400Z/
KONA-KOHALA-
256 PM HST SUN JAN 3 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...BUILDING OVERNIGHT AND EARLY MONDAY...WITH PEAK SURF
  HEIGHTS NEAR 8 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND.

* TIMING...THROUGH MONDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

BIRCHARD
3 follow-up statements
401 
WHHW40 PHFO 041334
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST MON JAN 4 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL PEAK TODAY...PRODUCING WARNING-
LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF ISLANDS EXPOSED
TO THE SWELL. SURF IS EXPECTED TO GRADUALLY DIMINISH TONIGHT AND
TUESDAY.

HIZ001>003-006>008-012-013-017-020-050245-
/O.CON.PHFO.SU.W.0001.000000T0000Z-160105T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
334 AM HST MON JAN 4 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...PEAKING TODAY AT 25 TO 35 FEET ALONG NORTH AND WEST
  FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING
  SHORES OF OAHU MOLOKAI AND MAUI. SURF WILL PEAK AT 15 TO 25 FEET
  ALONG WEST FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...THROUGH TODAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP 
  CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS 
  MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS...
SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN
SAFETY OFFICIALS.

&&

$$

HIZ023-026-050245-
/O.CON.PHFO.SU.Y.0001.000000T0000Z-160105T0400Z/
KONA-KOHALA-
334 AM HST MON JAN 4 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...BUILDING THROUGH THE DAY...WITH PEAK SURF HEIGHTS NEAR 8
  FEET ALONG WEST FACING SHORES OF THE BIG ISLAND.

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

JACOBSON
252 
WHHW40 PHFO 050145
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST MON JAN 4 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL SLOWLY DIMINISH TONIGHT AND
TUESDAY...BUT WILL REMAIN AT WARNING LEVELS FOR NORTH AND WEST
FACING SHORES EXPOSED TO THE SWELL THROUGH THE OVERNIGHT HOURS.
HIGH SURF ADVISORIES WILL LIKELY BE NEEDED FOR NORTH AND WEST
FACING COASTS ON TUESDAY.

HIZ001>003-006>008-012-013-017-020-051600-
/O.EXT.PHFO.SU.W.0001.000000T0000Z-160105T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
345 PM HST MON JAN 4 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI
  AND MAUI. 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND
  MOLOKAI. SURF HEIGHTS WILL DROP SLOWLY THROUGH THE NIGHT.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS BEACHES...VERY STRONG BREAKING WAVES AND STRONG RIP 
  CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS 
  MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BEACHGOERS...
SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN
SAFETY OFFICIALS.

&&

$$

HIZ023-026-051600-
/O.EXT.PHFO.SU.Y.0001.000000T0000Z-160105T1600Z/
KONA-KOHALA-
345 PM HST MON JAN 4 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...5 TO 8 FEET.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
788 
WHHW40 PHFO 051332
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST TUE JAN 5 2016

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI FOR NORTH FACING SHORES OF MAUI AND FOR WEST
FACING SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL SLOWLY DIMINISH TODAY...BUT WILL
REMAIN AT ADVISORY LEVELS FOR NORTH AND WEST FACING SHORES
EXPOSED TO THE SWELL.

HIZ001>003-006>008-012-013-017-020-060245-
/O.CAN.PHFO.SU.W.0001.000000T0000Z-160105T1600Z/
/O.EXB.PHFO.SU.Y.0001.000000T0000Z-160107T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
332 AM HST TUE JAN 5 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...ALONG NORTH FACING SHORES...20 TO 24 FEET THIS
  MORNING...THEN 16 TO 22 FEET THIS AFTERNOON THROUGH WEDNESDAY.
  ALONG WEST FACING SHORES...12 TO 18 FEET.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.


&&

$$

HIZ023-026-060245-
/O.EXT.PHFO.SU.Y.0001.000000T0000Z-160106T0400Z/
KONA-KOHALA-
332 AM HST TUE JAN 5 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* SURF...5 TO 8 FEET.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG RIP CURRENTS MAKING SWIMMING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 3, 10:20 AM HST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 3, 10:20 AM HST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1020 AM HST SUN JAN 3 2016

.SYNOPSIS...
LIGHT AND VARIABLE WINDS AND DRY WEATHER WILL PREVAIL TODAY...
ALTHOUGH PERIODS OF CLOUDINESS CAN BE EXPECTED...MAINLY OVER
WINDWARD AREAS. TRADE WINDS ARE EXPECTED TO STRENGTHEN TONIGHT AND
MONDAY...AND BECOME LOCALLY BREEZY ON TUESDAY. A FRONT APPROACHING
THE ISLANDS FROM THE NORTHWEST WILL WEAKEN AS IT NEARS THE ISLANDS
TONIGHT AND MONDAY. HOWEVER...MOISTURE ASSOCIATED WITH THE
DISSIPATING FRONT WILL BRING AN INCREASE IN WINDWARD SHOWERS...
MAINLY TO KAUAI AND OAHU...FROM MONDAY NIGHT THROUGH TUESDAY NIGHT.
WINDS WILL SHIFT TO THE SOUTHEAST AND WEAKEN ON WEDNESDAY...WITH
LIGHT WINDS PREVAILING INTO NEXT WEEKEND. ANOTHER WEAK FRONT MAY
BRING INCREASED SHOWERS TO KAUAI AND OAHU BY THE END OF THE WEEK.

&&

.DISCUSSION...
BROKEN TO OVERCAST STABLE LOW CLOUDS...NO MORE THAN 1 TO 2 THOUSAND
FEET THICK...PREVAIL OVER MANY AREAS OF THE STATE THIS MORNING...
AND ARE CURRENTLY THICKEST OVER KAUAI AND OAHU AND ADJACENT WATERS.
LIKE YESTERDAY...EXPECT THAT MUCH OF THESE STABLE LOW CLOUDS WILL
MIX OUT DURING THE DAY TODAY...WHILE THE LIGHT LARGE SCALE WINDS MAY
ALLOW A FEW LEEWARD CLOUDS TO DEVELOP TODAY. SURFACE ANALYSIS
DEPICTS A WEAK HIGH PRESSURE RIDGE AXIS JUST N OF THE ISLANDS...WITH
LIGHT SYNOPTIC-SCALE E WINDS YIELDING TO ISLAND-SCALE LAND AND SEA
BREEZES. A COLD FRONT IS MOVING THROUGH THE NW HAWAIIAN ISLANDS...
WITH THE LEADING EDGE CURRENTLY LOCATED ABOUT 300 MILES NW OF KAUAI.
ALOFT...AN E-W ORIENTED MID/UPPER LEVEL RIDGE IS JUST S OF THE
ISLANDS...AND IS PROVIDING VERY STABLE CONDITIONS TO THE CHAIN...
WITH VERY DRY AIR ALOFT...CONFIRMED BY THE 12Z HILO/LIHUE SOUNDINGS
WHICH MEASURED PWATS AROUND 0.7 INCHES.

TONIGHT INTO MONDAY...THE FRONT MOVING THROUGH THE NW HAWAIIAN
ISLANDS WILL BECOME DIFFUSE AND EVENTUALLY DISSIPATE BEFORE REACHING
KAUAI...BUT THE LINGERING MOISTURE AXIS WILL BECOME E-W ORIENTED
JUST N OF KAUAI. HIGH PRESSURE BUILDING E TO THE N OF THIS FRONT
WILL CAUSE INCREASING TRADE WINDS OVER THE STATE THROUGH TUESDAY...
AND RESIDUAL MOISTURE FROM THE FRONTAL REMNANTS IS NOW EXPECTED TO
BRING AN INCREASE IN TRADE SHOWERS OVER WINDWARD AND MAUKA
AREAS...PARTICULARLY ACROSS KAUAI AND OAHU FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. WORTH POINTING OUT THAT FORECAST MODELS HAVE BEEN
TRENDING WETTER FOR KAUAI AND OAHU OVER THE PAST DAY OR SO...WITH
LATEST GUIDANCE INDICATING THAT MOISTURE ASSOCIATED WITH THE
DISSIPATED FRONT WILL SPREAD FARTHER TO THE S THAN PREVIOUS RUNS.

A SOMEWHAT STRONGER COLD FRONT WILL MOVE INTO THE NORTH CENTRAL
PACIFIC ON WEDNESDAY...CAUSING LOCAL WINDS TO VEER AROUND TO THE SE.
FORECAST MODELS SHOW THIS FRONT PASSING N OF THE STATE ON
THURSDAY...WITH THE TAIL END OF THE FRONT BECOMING DIFFUSE BEFORE
REACHING KAUAI. YET ANOTHER FRONT MAY APPROACH FROM THE NW AS WE
HEAD INTO NEXT WEEKEND...BUT IT IS UNCLEAR AT THIS POINT IF THAT
FRONT WILL EVENTUALLY REACH THE STATE EITHER. OVERALL...GENERALLY
QUIET WEATHER CONDITIONS ARE FORECAST FOR THE SECOND HALF OF NEXT
WEEK...WITH LIGHT WINDS...LAND AND SEA BREEZES...AND LIMITED MAINLY
LIGHT SHOWERS AS THE AIRMASS IS FORECAST TO REMAIN RELATIVELY DRY.

&&

.AVIATION...
STABLE LOW CLOUDS PERSIST ACROSS THE WESTERN HALF OF THE STATE AND
WINDWARD BIG ISLAND AND LIKELY CONTINUE THROUGH THE REST OF THE DAY.
CLOUD BASES ARE MOSTLY AROUND 3500 FEET WITH TOPS TO 5000 FEET.
THESE CLOUDS WILL PROVIDE ISOLATED MTN OBSC ALONG WINDWARD SLOPES.

NO AIRMETS ARE IN EFFECT...AND NONE ARE ANTICIPATED THROUGH THIS
AFTERNOON.

&&

.MARINE...
THE LATEST WW3 AND HIRES NEAR SHORE WAVE MODEL SOLUTIONS HAVE
INITIALIZED WELL WITH THE LATEST BUOY OBSERVATIONS AND INDICATE THE
SEAS HOLDING STEADY AT OR AROUND ADVISORY-LEVEL THROUGH THIS EVENING
BEFORE A LARGER REINFORCEMENT OUT OF THE NW FILLS IN TONIGHT AND
MONDAY. THIS NEW SWELL...FOLLOWED BY A SMALLER NW REINFORCEMENT
TUESDAY NIGHT INTO WEDNESDAY...WILL LIKELY MAINTAIN ADVISORY-LEVEL
SEAS ACROSS THE MARINE AREAS THROUGH MID WEEK BEFORE EASING THURSDAY
AND FRIDAY.

WINDS ARE FORECAST TO REMAIN OUT OF THE E IN THE LIGHT TO MODERATE
RANGE OR BELOW ADVISORY LEVEL THROUGH THE EARLY PORTION OF THE WEEK
AS HIGH PRESSURE SHIFTS E AND A WEAK FRONT MOVES INTO THE AREA AND
STALLS. BRIEF PERIODS WITH ADVISORY LEVEL WINDS ENHANCED BY THE
ISLAND TERRAIN CAN/T BE RULED OUT OVER THE TYPICAL WINDIER LOCATIONS
THROUGH THIS TIME. WINDS WILL BECOME LIGHT AND VARIABLE WEDNESDAY
THROUGH FRIDAY AS ANOTHER FRONT APPROACHES THE AREA.

ADVISORY LEVEL SURF WILL HOLD THROUGH THE DAY TODAY ALONG N AND W
FACING SHORES AS THE CURRENT NW SWELL GRADUALLY DIMINISHES. A NEW
SWELL EXPECTED TONIGHT INTO MONDAY WILL LIKELY GENERATE ABOVE
WARNING LEVEL SURF ALONG N AND W FACING EXPOSURES. LONG-PERIOD
FORERUNNERS ARE EXPECTED AT BUOYS 51001/51101 NW OF KAUAI LATER THIS
AFTERNOON...AND HAVE NOT YET BEEN OBSERVED. THE LATEST GUIDANCE
INDICATES THE SURF BUILDING TONIGHT AND PEAKING MONDAY ABOVE WARNING
LEVELS. ANOTHER NW SWELL...EXPECTED TO BE 8 TO 10 FEET...WILL BUILD
TUESDAY NIGHT AND PEAK WEDNESDAY...RESULTING IN ADVISORY LEVEL SURF
ALONG EXPOSED N AND W FACING SHORES. ANOTHER NW SWELL IS POSSIBLE
FRIDAY AND SATURDAY. OTHERWISE NO SIGNIFICANT SWELLS ARE EXPECTED.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD
WATERS.

&&

SYNOPSIS...BIRCHARD
DISCUSSION...BIRCHARD/JACOBSON
MARINE...BIRCHARD/GIBBS
AVIATION...FOSTER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:56 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao4 days

Nearby

High Surf Warnings in Hawaii, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.